Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 228, NWS St. Louis, MO

August 26, 2005Iron County, Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 26, 2005, 1:34 PM CDT for Iron County, Madison County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2005, 1:34 PM CDT (18:34 UTC)
Expired
Aug 26, 2005, 2:30 PM CDT
In force
56 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Iron County, MO, Madison County, MO

The radar

The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 10:55 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1632 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 261834
SVRLSX
MOC093-123-261930-
/O.NEW.KLSX.SV.W.0228.050826T1834Z-050826T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
134 PM CDT FRI AUG 26 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IRON COUNTY IN SOUTHEAST MISSOURI
  MADISON COUNTY IN SOUTHEAST MISSOURI

* UNTIL 230 PM CDT

* AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES WEST OF SACO...OR ABOUT 13 MILES SOUTH OF IRONTON...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SACO
  BUCKHORN

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3751 9059 3737 9076 3733 9024 3755 9020

$$

BRITT
1 follow-up statement
000 
WWUS53 KLSX 261909
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
208 PM CDT FRI AUG 26 2005

MOC093-261918-
/O.CAN.KLSX.SV.W.0228.000000T0000Z-050826T1930Z/
IRON MO-
208 PM CDT FRI AUG 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR IRON COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING AS EXITED THE COUNTY.  A SEVERE 
THUNDERSTORM WATCH DOES REMAIN IN EFFECT UNTIL 6 PM CDT.

LAT...LON 3754 9015 3732 9051 3731 9015

$$

MOC123-261930-
/O.CON.KLSX.SV.W.0228.000000T0000Z-050826T1930Z/
MADISON MO-
208 PM CDT FRI AUG 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR 
MADISON COUNTY...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 6 MILES WEST OF
BUCKHORN...MOVING EAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BUCKHORN AND MARQUAND.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3754 9015 3732 9051 3731 9015

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 11:45 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 26, 11:45 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT FRI AUG 26 2005

.DISCUSSION...
WKNG MCS WL CONT TO MOVE ACR SE HALF OF CWA THIS AFTN AND EXPECT SM
REINTENSIFICATION AHD OF LEADING LN...SPCLY OVR S AREAS.  AIR
FUELING STMS IN THE S HAS BCM QUITE UNSTBL DURG THE LATE MRNG WITH
MUCAPES NOW OVR 3000J/KG.

MCS IS MOVG INTO AREA THAT HAD A GOOD DEAL OF RAIN YSTDA
AFTN/EVE...BUT OF SPECIAL CONCERN IS THE S AREAS WHERE 12Z ETA
ANCHORS 85H MSTR CNVGC AND WK WAA LTR THIS AFTN AND INTO THE
EVE...COMBINED WITH UPR LVL DIVERGENCE BULLSEYE.  HV OPTED TO ISSUE
FFA FOR S AREAS FOR THIS AFTN AND TNGT...GENLY ALG-S OF VIH-STE.
GENEVIEVE LN.

ZNS WITH FFA AND WATCH 747 WBIS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THIS AFTN/NIGHT...ALG-S OF CUBA-STE. GENVIEVE
LN.
IL...NONE.
&&

TRUETT
Hazardous weather outlook, Aug 26, 12:09 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT FRI AUG 26 2005

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-271100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
1209 PM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING THIS AFTERNOON
AND TONIGHT.  THESE STORMS ARE NOT EXPECTED TO BE SEVERE...SINCE THE
MOST UNSTABLE AIR HAS SHIFTED INTO SOUTHERN MISSOURI AND SOUTHERN
ILLINOIS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
271100-
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-RANDOLPH IL-
ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL-
1209 PM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST
CENTRAL MISSOURI...AS WELL AS MUCH OF SOUTHERN ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY
HEAVY RAINFALL.  A FEW OF THE STORMS MAY LINGER ACROSS THE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

MOZ072>075-084-085-099-271100-
CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON-
1209 PM CDT FRI AUG 26 2005

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A FLOOD WATCH IN EFFECT FOR THIS AFTERNOON UNTIL LATE
FRIDAY NIGHT.  RAINFALL OVER THE PAST FEW DAYS HAS BROUGHT THE
GROUND TO NEAR SATURATION AND HEAVY RAINFALL EXPECTED THIS
AFTERNOON AND AGAIN OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE
FLASH FLOODING.

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE AREA THROUGH
600 PM THIS EVENING. LOCALLY SEVERE STORMS ARE POSSIBLE WITH
DAMAGING WIND AND LARGE HAIL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE STORMS
MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AS
WELL.

BYRD

In the hours before

Special weather statement, Aug 26, 11:04 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CDT FRI AUG 26 2005

ILZ064>065-069>070-074-079-098>102-MOZ049-051>052-059>065-
072>075-084>085-099-262300-
BOND-CALHOUN-CLINTON-FAYETTE-JERSEY-MADISON-MARION-MONROE-
RANDOLPH-ST CLAIR-WASHINGTON-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-LINCOLN-MADISON-MONTGOMERY-OSAGE-REYNOLDS-ST CHARLES-
STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WARREN-WASHINGTON-
ST LOUIS CITY-
1104 AM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
747 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 11 COUNTIES

IN SOUTH CENTRAL ILLINOIS

BOND IL... CLINTON IL... FAYETTE IL...
MARION IL... WASHINGTON IL...

IN SOUTHWEST ILLINOIS

CALHOUN IL... JERSEY IL... MADISON IL...
MONROE IL... RANDOLPH IL... ST. CLAIR IL...

IN MISSOURI THIS WATCH INCLUDES 16 COUNTIES

IN CENTRAL MISSOURI

OSAGE...

IN EAST CENTRAL MISSOURI

CRAWFORD... FRANKLIN... GASCONADE...
JEFFERSON... LINCOLN... MONTGOMERY...
ST. CHARLES... ST. LOUIS... WARREN...
WASHINGTON...

IN SOUTHEAST MISSOURI

IRON... MADISON... REYNOLDS...
ST. FRANCOIS... STE. GENEVIEVE...

IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY

IN EAST CENTRAL MISSOURI

ST. LOUIS CITY...

THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER...
EDWARDSVILLE...FARMINGTON...SALEM...ST CHARLES...ST LOUIS...
UNION AND VANDALIA.

TRUETT
Special weather statement, Aug 26, 12:56 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT FRI AUG 26 2005

ILZ098>099-MOZ049-051>052-059>060-261900-
CALHOUN-JERSEY-GASCONADE-LINCOLN-MONTGOMERY-OSAGE-WARREN-
1256 PM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 747 FOR THE FOLLOWING AREA...

IN ILLINOIS THIS CANCELS 2 COUNTIES

IN SOUTHWEST ILLINOIS

CALHOUN IL... JERSEY IL...

IN MISSOURI THIS CANCELS 5 COUNTIES

IN CENTRAL MISSOURI

OSAGE...

IN EAST CENTRAL MISSOURI

GASCONADE... LINCOLN... MONTGOMERY...
WARREN...

ILZ064>065-069>070-074-079-100>102-MOZ061>065-072>075-
084>085-099-262300-
BOND-CLINTON-FAYETTE-MADISON-MARION-MONROE-RANDOLPH-ST CLAIR-
WASHINGTON-CRAWFORD-FRANKLIN-IRON-JEFFERSON-MADISON-REYNOLDS-
ST CHARLES-STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WASHINGTON-
ST LOUIS CITY-
1256 PM CDT FRI AUG 26 2005

...SEVERE THUNDERSTORM WATCH NUMBER 747 REMAINS VALID UNTIL 6 PM CDT
FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 9 COUNTIES

IN SOUTH CENTRAL ILLINOIS

BOND IL... CLINTON IL... FAYETTE IL...
MARION IL... WASHINGTON IL...

IN SOUTHWEST ILLINOIS

MADISON IL... MONROE IL... RANDOLPH IL...
ST. CLAIR IL...

IN MISSOURI THIS WATCH INCLUDES 11 COUNTIES

IN EAST CENTRAL MISSOURI

CRAWFORD... FRANKLIN... JEFFERSON...
ST. CHARLES... ST. LOUIS... WASHINGTON...

IN SOUTHEAST MISSOURI

IRON... MADISON... REYNOLDS...
ST. FRANCOIS... STE. GENEVIEVE...

IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY

IN EAST CENTRAL MISSOURI

ST. LOUIS CITY...

THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER...
EDWARDSVILLE...FARMINGTON...SALEM...ST CHARLES...ST LOUIS...
UNION AND VANDALIA.

TRUETT
Local storm report, Aug 26, 1:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
117 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     BONNE TERRE             37.92N 90.55W
08/26/2005                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            COUPLE OF LARGE TREES DOWN ON A ROAD IN BONNE TERRE

&&

TILLY
Local storm report, Aug 26, 1:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             BLOOMSDALE              38.01N 90.22W
08/26/2005  0.75 INCH        STE. GENEVIEVE     MO   PUBLIC

            APPROXIMATELY 10 INCH LIMBS DOWN AROUND THE AREA. COUPLE
            OF LIMBS DOWN ON CARS.

&&

TILLY
Local storm report, Aug 26, 1:27 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     FARMINGTON              37.78N 90.43W
08/26/2005                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            LARGE LIMBS PARTIALLY BLOCKING STREETS OVER THE WEST SIDE
            OF FARMINGTON.

&&

TILLY
Local storm report, Aug 26, 1:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     DESLOGE                 37.87N 90.52W
08/26/2005                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            A FEW LARGE TREES AND A NUMBER OF LARGE LIMBS DOWN
            PARTIALLY BLOCKING STREETS.

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:07 AM CDTFlash Flood WarningLSXBoone4 hr
Aug 26, 9:26 AM CDTFlash Flood WarningLSXMoniteau4 hr
Aug 26, 12:53 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois67 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.